New to behcets

My 14 year old daughter may have behcets. Has been hospitalized for ulcers. Before the dr knew want she had. But since that time has had a few more ulcers out breaks. Was but on peridsone 50 mg. Now has no ulcers but has headache ever day and stomach ache at least twice a week. She has bad trimmers. Dr have started to take her off peridsone down to 30mg. What I wanted to now is can you have a behcet's flare without the ulcers. And are stomach ache and headaches and trimmers something that happens with behcet or could it be just form the meds.

1 Reply

  • Hi! Sorry to hear that your daughter may have Behcet's but it is also good that she has been diagnosed early as it often takes a very long time! I was 12 when I got my first symptom but was only formally diagnosed when I was 30! Behcet's is very complex and is different for everybody, you don't necessarily get all symptoms at once during a flare. It is important to discuss your daughters symptoms with her consultant as they could be a symptom of her disease or a reaction to weaning the steroids. You may find it useful to look at the pages on the Behcet's Syndrome Society site and there is one specifically about childhood disease. Personally, headaches and stomach problems are part of my disease but they are managed with medications other than steroids. Steroids can irritate the stomach and quite often a stomach protector medication is prescribed alongside them which is why it is important that you discuss these symptoms with her consultant so that they can decide if they are related to her disease or the medication. My sister has Behcet's too and she has tremors with her disease but this is not something that I have experienced but again they can be associated with weaning from steroids and (especially if they are a new symptom) it is really important that you make sure her Consultant is aware of these and can advise you. Hope this is helpful?

You may also like...